Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 124, NWS Shreveport, LA

June 8, 2014Union County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 8, 2014, 2:36 PM CDT for Union County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2014, 2:36 PM CDT (19:36 UTC)
Expired
Jun 8, 2014, 3:30 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2072 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:25 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 8, 2:25 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT SUN JUN 8 2014

.DISCUSSION...
QUICK UPDATE SENT FOR ISSUANCE OF SEVERE TSTM WATCH 262 UNTIL 02Z
THIS EVENING. /09/

&&

.PREV DISCUSSION... /ISSUED 212 PM CDT SUN JUN 8 2014/

AVIATION...

AWAY FROM THE ONGOING THUNDERSTORMS AND SHOWERS...VFR FLIGHT
CONDITIONS PREVAIL WITH SCATTERED CLOUDS AROUND 3 KFT WITH VFR
CLOUDS/CEILINGS ABOVE 35 HND TO 5 KFT WITH MIDDLE LEVEL CLOUDS
AROUND 9 KFT AND HIGHER CIRRUS AROUND 25-30 KFT. MVFR CEILING AND BRIEFLY
NEAR IFR CEILINGS AND VISIBILITIES IN THE SHOWERS AND NEAR
STRONGER THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS FOR THE REST OF THE AFTERNOON EAST OF A TEXARKANA TO
TYLER TEXAS LINE WITH MORE WIDESPREAD MVFR IN THUNDERSTORMS.
SURFACE WINDS SOUTH TO SOUTHWEST 6 TO 12 KNOTS OVER MUCH 0F THE
AREA WITH MORE WEST TO NORTHEAST ACROSS NORTHEAST TEXAS AND SOUTHWEST
AND SOUTH CENTRAL ARKANSAS. DURING THE LATE EVENING AND REMAINING
OVERNIGHT HOURS THE WINDS WILL RETURN TO MORE SOUTHERLY 5 TO 10 KNOTS.

PREV DISCUSSION... /ISSUED 1122 AM CDT SUN JUN 8 2014/

DISCUSSION...
HAVE PRETTY MUCH UPDATED ALL GRIDS FOR ALL ZONES THROUGH 00Z THIS
EVENING. FIRST ROUND OF CONVECTION ACROSS NE TX/SW AR CONTINUES TO
MOVE NE BUT HAS BEEN BACK-BUILDING SWWD DURING THE LAST HR. FARTHER
SW...WHAT IS LEFT OF THE OVERNIGHT MCS IS ALSO MOVING NEWD AND
SHOULD ENTER OUR WRN ZONES AROUND 18Z. LATEST RADAR TRENDS SUGGEST CYCLONIC
FLOW AROUND A MCV IN ERN OK MAY BE ENTRAINING SOME DRIER AIR
BEHIND THE FIRST ROUND OF CONVECTION. THUS...SOME UNCERTAINTY
WHETHER OR NOT WE WILL SEE THE GAP FILL IN BETWEEN THESE TWO AREAS
OF TSTMS. CONFIDENCE IS HIGH IN PRECIP OCCURRING THIS AFTERNOON BUT
UNCERTAIN IN LOCATION SO HAVE REMOVED LIKELY POPS FOR THIS
AFTERNOON BUT INCREASED TO CHANCE ACROSS THE REMAINDER OF THE CWA.

THE FIRST ROUND OF SHWRS/TSTMS HAVE ALSO KEPT TEMPS DOWN IN THE
70S ACROSS THE NRN ZONES WHILE TEMPS HAVE ALREADY REACHED THE
UPPER 80S FROM ALONG AND S OF I-20 LEADING TO CAPE VALUES ABOVE
1500 J/KG. THUS...SEVERE WEATHER THREAT REMAINS IN PLAY THIS
AFTERNOON. HAVE LOWERED HIGH TEMPS BY A DEGREE OR TWO BASED ON
COOLING EFFECTS ACROSS THE NORTH AND DUE TO THE ANTICIPATED
EFFECTS OF THE ADDITIONAL CLOUDS AND CONVECTION EXPECTED LATER
THIS AFTERNOON.

UPDATED TEXT PRODUCTS HAVE BEEN SENT. /09/

PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 8 2014/

DISCUSSION...
STG OVERNIGHT TSTMS...WHICH HAVE PREVAILED ACROSS CENTRAL PLAINS AND
NORTHERN AR PAST COUPLE OF NIGHTS...HAVE CLEARLY SHIFTED SWD AS
DISTINCT EAST TO WEST FRONTAL BOUNDARY HAS DROPPED TO NEAR RED
RIVER VALLEY. WILL MAINTAIN A SHARP GRADIENT OF INSTABILITY NORTH
TO SOUTH TODAY...WITH LIKELY POPS TO CONTINUE FAR NORTH...ISOLD
POPS NEAR I-20 CORRIDOR...AND NO POPS SOUTHERN CWA. HOWEVER...AS
UPPER LOW BEGINS TO CLOSE OFF TONIGHT OVER CENTRAL PLAINS AND DIP
SEWD LATER TONIGHT...TSTM CHANCES WILL BEGIN TO INCREASE AREAWIDE.
HEAVY RAIN WISE...K INDEX VALUES NEAR 40...PWS AROUND 2
INCHES...AND LI VALUES TO NEAR MINUS 10...ALL POINT TO EXTREMELY
HEAVY RAINFALL IN STORMS. MEANWHILE OVER TIME...STG DIRECTIONAL
WIND SHEAR IN LOW LVLS WILL GIVE WAY TO INCREASED SPEED SHEAR INTO
MONDAY. UPPER LOW CONTINUES TO DEEPEN AS IT MOVES SE INTO NORTHERN
AR TUE MORNING...WITH SLIGHTLY DRIER AIR BEGINNING TO FILTER INTO
WESTERN CWA TUESDAY. A SHALLOW COLD FRONTAL BOUNDARY WILL OVERTAKE
THE NEAR STNRY BOUNDARY CURRENTLY NEAR THE RED RIVER MONDAY
EVENING. AFTN TEMPS WHERE TSTMS ARE OCCURRING WILL LIKELY REMAIN
WELL INTO LOWER TO MID 80S. A BREAK FROM CONVECTION MAY OCCUR MID
WEEK WITH WARMER MID LVL TEMPS. MOISTURE RETURN WILL BRING BACK A
SUMMERLIKE PATTERN WITH ISOLD CONVECTION DURG EXTENDED...WITH
FRIDAY LOOKING LIKE DEEPER MOISTURE AND CARRY CHANCE POPS FOR THAT
DAY. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  73  87  71  86 /  40  40  50  60  30
MLU  92  72  88  72  86 /  30  40  30  40  40
DEQ  80  69  81  65  82 /  60  60  60  50  20
TXK  85  72  82  69  83 /  50  60  60  60  20
ELD  86  72  84  71  84 /  40  50  60  60  40
TYR  88  73  86  68  86 /  50  40  50  40  20
GGG  90  73  86  70  86 /  40  40  50  60  30
LFK  92  74  88  72  88 /  30  30  30  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09
Hazardous weather outlook, Jun 8, 12:07 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1207 PM CDT SUN JUN 8 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1207 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA.
INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A
FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS
SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE
DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR
THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE
REGION BY EARLY WEDNESDAY.

AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE
FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS
ANOTHER UPPER TROUGH APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT.

09

In the hours before

Special weather statement, Jun 8, 1:26 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CDT SUN JUN 8 2014

ARZ072-073-081930-
COLUMBIA-UNION-
126 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     LISBON...MACEDONIA...MAGNOLIA...MCNEIL...MOUNT HOLLY...
     SMACKOVER...VILLAGE AND WALDO...

AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS NEAR MAGNOLIA...MOVING NORTHEAST AT
30 MPH.

PEA SIZE HAIL...WINDS OF 30 TO 40 MPH...AND DEADLY LIGHTNING
ARE EXPECTED WITH THESE THUNDERSTORMS.

06
Special weather statement, Jun 8, 2:28 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT SUN JUN 8 2014

LAZ003-004-012-082015-
BIENVILLE-CLAIBORNE-WEBSTER-
228 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CLAIBORNE...BIENVILLE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     DIXIE INN...DOYLINE...DUBBERLY...GIBSLAND...MINDEN AND SIBLEY...

AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIXIE INN...OR 7 MILES WEST OF
MINDEN...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...DEADLY LIGHTNING...AND WINDS 30 TO 40 MPH ARE
EXPECTED WITH THIS STORM.

06
Local storm report, Jun 8, 2:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             4 N HAUGHTON            32.59N  93.51W
06/08/2014  E1.00 INCH       BOSSIER            LA   FIRE DEPT/RESCUE

            PRINCETON... LA

&&

EVENT NUMBER SHV1400389

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:56 PM CDTSevere Thunderstorm WarningSHVBossier, Webster49 min
Jun 8, 5:40 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster50 min
Jun 8, 5:57 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union63 min
Jun 8, 6:30 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union60 min
Jun 8, 6:39 PM CDTSevere Thunderstorm WarningSHVLincoln, Union66 min
Jun 8, 3:09 PM CDTSevere Thunderstorm WarningSHVUnion36 min
Jun 8, 3:31 PM CDTSevere Thunderstorm WarningSHVUnion33 min
Jun 8, 6:55 PM CDTTornado WarningSHVHempstead, Howard, Little River, Sevier49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.